Alert archive / Tennessee / Frost Advisories in 2020
Frost Advisory 13, NWS Morristown, TN
NWS Morristown, TN issued this frost advisory at Oct 30, 2020, 3:18 PM EDT for 21 counties in Tennessee; Cherokee County, Clay County, North Carolina; 7 counties in Virginia. It took effect at Oct 31, 2020, 12:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2020, 3:18 PM EDT (19:18 UTC)
- In effect from
- Oct 31, 2020, 12:00 AM EDT
- Expired
- Oct 31, 2020, 9:00 AM EDT
- In force
- 9 hr
- Issued by
- NWS Morristown, TN
All 30 counties
Cherokee County, NC, Clay County, NC, Anderson County, TN, Blount County, TN, Campbell County, TN, Carter County, TN, Claiborne County, TN, Cocke County, TN, Grainger County, TN, Greene County, TN, Hamblen County, TN, Hancock County, TN, Hawkins County, TN, Jefferson County, TN, Johnson County, TN, Monroe County, TN, Morgan County, TN, Scott County, TN, Sevier County, TN, Sullivan County, TN, Unicoi County, TN, Union County, TN, Washington County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA
The radar
The Knoxville radar (KMRX), 23 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.3 hours before the alert went out and 295 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1211 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -111 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
225 WWUS74 KMRX 301918 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 318 PM EDT Fri Oct 30 2020 NCZ060-061-TNZ012>018-035>047-070-072>074-087-VAZ001-002-005-006- 008-310400- /O.NEW.KMRX.FR.Y.0013.201031T0400Z-201031T1300Z/ /O.NEW.KMRX.FZ.A.0004.201102T0600Z-201102T1400Z/ Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter-Jefferson- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Southeast Monroe-Lee-Wise-Russell- Including the cities of Andrews, Marble, Topton, Hiawasse Dam, Murphy, Unaka, Violet, Shooting Creek, Brasstown, Hayesville, Tusquitee, Big South Fork National, Oneida, Smokey Junction, Elgin, Huntsville, Norma, Slick Rock, Fincastle, La Follette, Elk Valley, Jellico, White Oak, Caryville, Royal Blue, Lone Mountain, Sandlick, Springdale, Arthur, Harrogate-Shawanee, Clairfield, Howard Quarter, Evanston, Sneedville, Treadway, Kyles Ford, Mooresburg, Kingsport, Bristol TN, South Holston Dam, Doeville, Mountain City, Neva, Shady Valley, Trade, Laurel Bloomery, Pine Orchard, High Point, Petros, Oak Ridge, Clinton, Maynardville, Norris Lake, Paulette, Rose Hill, Sharps Chapel, Luttrell, Bean Station, Alpha, Morristown, Russellville, Bybee, Newport, Hartford, Greeneville, Cedar Creek, Johnson City, Erwin, Unicoi, Limestone Cove, Elizabethton, Hampton, Jefferson City, Strawberry Plains, Chestnut Hill, Dandridge, White Pine, Cades Cove, Harrisburg, Kodak, McMahan, Sevierville, Seymour, Pigeon Forge, Elkmont, Gatlinburg, Citico, Coker Creek, Big Stone Gap, Norton, Wise, Coeburn, Appalachia, Pardee, Hiltons, Hansonville, Lebanon, Dye, Castlewood, Honaker, Rosedale, Benhams, Bristol VA, and Abingdon 318 PM EDT Fri Oct 30 2020 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT SATURDAY... ...FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... * WHAT...For the Frost Advisory, temperatures as low as 32 will result in frost formation. For the Freeze Watch, sub-freezing temperatures as low as 26 possible. * WHERE...Portions of east Tennessee, southwest Virginia and southwest North Carolina. * WHEN...For the Frost Advisory, from midnight tonight to 9 AM EDT Saturday. For the Freeze Watch, from late Sunday night through Monday morning. * IMPACTS...Frost and freeze conditions could kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Those that have in-ground sprinkler systems should drain them and cover above-ground pipes to protect them from freezing. && $$ TNZ067>069-071-081>086-098-102-310400- /O.NEW.KMRX.FZ.A.0004.201102T0600Z-201102T1400Z/ Roane-Loudon-Knox-Northwest Blount-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Marion-East Polk- Including the cities of Harriman, Eagle Furnace, Rockwood, Bradbury, Fairview, Kingston, Oliver Springs, Lenoir City, Loudon, Bearden, Knoxville, Lake Forest, Happy Valley, Maryville, Alcoa, Cagle, Dunlap, Cartwright, Lone Oak, Old Cumberland, Palio, Melvine, Mount Crest, Pikeville, Brayton, Dayton, Evensville, Old Washington, Grandview, Spring City, Big Spring, Athens, Clear Water, Dentville, Etowah, Sweetwater, Madisonville, Bullet Creek, South Pittsburg, Haletown (Guild), Jasper, Martin Springs, Whitwell, Powells Crossroads, Monteagle, Big Frog Mountain, Ducktown, and Turtletown 318 PM EDT Fri Oct 30 2020 /218 PM CDT Fri Oct 30 2020/ ...FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... * WHAT...Sub-freezing temperatures as low as 30 possible. * WHERE...Portions of east Tennessee. * WHEN...From late Sunday night through Monday morning. * IMPACTS...Frost and freeze conditions could kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Those that have in-ground sprinkler systems should drain them and cover above-ground pipes to protect them from freezing. && $$
1 follow-up statement
305 WWUS74 KMRX 310101 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 901 PM EDT Fri Oct 30 2020 NCZ060-061-TNZ012>018-035>047-070-072>074-087-VAZ001-002-005-006- 008-311200- /O.CON.KMRX.FR.Y.0013.201031T0400Z-201031T1300Z/ /O.CON.KMRX.FZ.A.0004.201102T0600Z-201102T1400Z/ Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter-Jefferson- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Southeast Monroe-Lee-Wise-Russell- Including the cities of Andrews, Marble, Topton, Hiawasse Dam, Murphy, Unaka, Violet, Shooting Creek, Brasstown, Hayesville, Tusquitee, Big South Fork National, Oneida, Smokey Junction, Elgin, Huntsville, Norma, Slick Rock, Fincastle, La Follette, Elk Valley, Jellico, White Oak, Caryville, Royal Blue, Lone Mountain, Sandlick, Springdale, Arthur, Harrogate-Shawanee, Clairfield, Howard Quarter, Evanston, Sneedville, Treadway, Kyles Ford, Mooresburg, Kingsport, Bristol TN, South Holston Dam, Doeville, Mountain City, Neva, Shady Valley, Trade, Laurel Bloomery, Pine Orchard, High Point, Petros, Oak Ridge, Clinton, Maynardville, Norris Lake, Paulette, Rose Hill, Sharps Chapel, Luttrell, Bean Station, Alpha, Morristown, Russellville, Bybee, Newport, Hartford, Greeneville, Cedar Creek, Johnson City, Erwin, Unicoi, Limestone Cove, Elizabethton, Hampton, Jefferson City, Strawberry Plains, Chestnut Hill, Dandridge, White Pine, Cades Cove, Harrisburg, Kodak, McMahan, Sevierville, Seymour, Pigeon Forge, Elkmont, Gatlinburg, Citico, Coker Creek, Big Stone Gap, Norton, Wise, Coeburn, Appalachia, Pardee, Hiltons, Hansonville, Lebanon, Dye, Castlewood, Honaker, Rosedale, Benhams, Bristol VA, and Abingdon 901 PM EDT Fri Oct 30 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT SATURDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... * WHAT...For the Frost Advisory, temperatures as low as 32 will result in frost formation. For the Freeze Watch, sub-freezing temperatures as low as 26 possible. * WHERE...Portions of east Tennessee, southwest Virginia and southwest North Carolina. * WHEN...For the Frost Advisory, from midnight tonight to 9 AM EDT Saturday. For the Freeze Watch, from late Sunday night through Monday morning. * IMPACTS...Frost and freeze conditions could kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Those that have in-ground sprinkler systems should drain them and cover above-ground pipes to protect them from freezing. && $$ TNZ067>069-071-081>086-098-102-311200- /O.CON.KMRX.FZ.A.0004.201102T0600Z-201102T1400Z/ Roane-Loudon-Knox-Northwest Blount-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Marion-East Polk- Including the cities of Harriman, Eagle Furnace, Rockwood, Bradbury, Fairview, Kingston, Oliver Springs, Lenoir City, Loudon, Bearden, Knoxville, Lake Forest, Happy Valley, Maryville, Alcoa, Cagle, Dunlap, Cartwright, Lone Oak, Old Cumberland, Palio, Melvine, Mount Crest, Pikeville, Brayton, Dayton, Evensville, Old Washington, Grandview, Spring City, Big Spring, Athens, Clear Water, Dentville, Etowah, Sweetwater, Madisonville, Bullet Creek, South Pittsburg, Haletown (Guild), Jasper, Martin Springs, Whitwell, Powells Crossroads, Monteagle, Big Frog Mountain, Ducktown, and Turtletown 901 PM EDT Fri Oct 30 2020 /801 PM CDT Fri Oct 30 2020/ ...FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... * WHAT...Sub-freezing temperatures as low as 30 possible. * WHERE...Portions of east Tennessee. * WHEN...From late Sunday night through Monday morning. * IMPACTS...Frost and freeze conditions could kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Those that have in-ground sprinkler systems should drain them and cover above-ground pipes to protect them from freezing. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this frost advisory went out at Oct 30, 1:50 PM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Oct 30, 1:50 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION...UPDATED National Weather Service Morristown TN 150 PM EDT Fri Oct 30 2020 .UPDATE... FOR 18Z AVIATION. && .DISCUSSION... No notable changes for the morning update. Northwesterly surface and low level flow will keep stratus streaming into the forecast area from the northwest, but this will gradually thin out as the day wears on. Did make a slight downward adjustment to highs, but nothing worth noting really. Will have to give strong consideration on whether to go with any frost/freeze headlines for tonight. Surface ridging and clear skies will yield prime radiational conditions. Will address this in the afternoon package if necessary. CD && .AVIATION... 18Z TAF DISCUSSION. VFR conditions will prevail through the TAF period. Stratus across the area will continue to erode from the southwest through the afternoon and early evening hours. Expect SKC conditions by 00z- 02z or so at all sites. CD && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 41 64 49 65 35 / 0 0 0 0 0 Knoxville McGhee Tyson Airport, TN 38 62 47 62 32 / 0 0 0 0 0 Oak Ridge, TN 37 62 47 62 31 / 0 0 0 0 0 Tri Cities Airport, TN 34 60 41 59 28 / 0 0 0 10 0 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, Oct 30, 3:21 AM EDT, 11 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 321 AM EDT Fri Oct 30 2020 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-310730- Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon- Knox-Jefferson-Northwest Blount-Blount Smoky Mountains- North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley- West Polk-East Polk-Lee-Wise-Russell- 321 AM EDT Fri Oct 30 2020 /221 AM CDT Fri Oct 30 2020/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...Today and Tonight Temperatures will drop into the 30s across much of the area tonight. The highest chance for frost is along the northern Plateau and into northeast Tennessee, southwest Virginia, and the Tennessee/North Carolina mountains tonight into early Saturday morning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Early Monday, freezing temperatures behind a strong cold front will likely bring the first widespread freeze to the region. Tuesday morning, temperatures are expected to drop below freezing in parts of the area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 3:18 PM EDT | Freeze Watch | MRX | Anderson, Bledsoe, Blount, Campbell, Carter, Claiborne and 25 more | 37 hr |
Nearby
Frost Advisories in Tennessee, 2020Frost Advisories in Virginia, 2020Frost Advisories in North Carolina, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.